MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 5510F601
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "opened fully sealed box and outer plastic shell was broken.Box seems to be intact but does have wrinkles where it may have been squeezed or under pressure in transit?" rep provided pictures of the packaging for a size 6 left cr cemented femoral component with one side of the outer blister's plastic tray broken off the tray and adhered to the tyvek.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding pack damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection of the returned product.Method & results: device evaluation and results: one unit carton without its shrink wrap was returned for evaluation.Compression and indentation lines are visible on both ends of the unit carton.Compression is also visible on one side and bottom corner of the unit carton.The outer blister was returned with the tyvek lid removed.One side flange is broken away from the outer blister.The broken section of the flange remains attached to the tyvek lid.There is evidence of a good seal on the three remaining sides of the outer blister.The inner blister with its tyvek lid attached was returned with inside the outer blister.For the purpose of this investigation the tyvek lid was removed from the inner blister.There is evidence of a good seal on all four sides of the inner blister.The femoral component appears unremarkable.Clinician review: no medical records were received for review with a clinical consultant.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: based on the visual inspection of the returned product the investigation concluded that the packaging damage was most likely caused by incorrect/excessive handling prior to opening of the product whereby the unit carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #6 L-CEM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8249543
Report Number0002249697-2019-00194
Device Sequence Number1439245
Product Code JWH
UDI-Device Identifier07613327040319
UDI-Public07613327040319
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Catalogue Number5510F601
Device Lot NumberD4R2T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR